Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

October 28, 2021Leon County, Florida

NWS Tallahassee, FL issued this special weather statement at Oct 28, 2021, 7:42 AM EDT for Leon County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 28, 2021, 7:42 AM EDT (11:42 UTC)
Expired
Oct 28, 2021, 8:15 AM EDT
In force
33 min
Issued by
NWS Tallahassee, FL
Hail
0.00 in
Wind
30

County Leon County, FL

The radar

The Tallahassee radar (KTLH), 17 km from the middle of the area, began a volume at 11:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 11.7 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2021-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2021-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2227 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

718 
WWUS82 KTAE 281142
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
742 AM EDT Thu Oct 28 2021
 
FLZ016>018-027-GAZ157-281215-
Gadsden FL-Inland Jefferson FL-Inland Wakulla FL-Leon FL-Grady GA-
742 AM EDT Thu Oct 28 2021

...Heavy rain will impact portions of north central Wakulla, 
southeastern Gadsden, northwestern Jefferson, Leon and southeastern 
Grady Counties through 815 AM EDT...

At 741 AM EDT, Doppler radar was tracking a cluster of heavy rain 7 
miles south of Midway, moving northeast at 45 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Monticello, Midway, Tallahassee, Florida State University, Florida A
And M, Tallahassee Comm College, Doak Campbell Stadium, Lake
Bradford, Alma, Gaither Community Center, Tallahassee Memorial Hosp,
Rocky Hill, Miccosukee, Iamonia, Tallahassee Mall, Tallahassee
Regional A/P, Governors Square Mall, Lake Miccosukee, Belair and Lake
Talquin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3022 8455 3035 8466 3082 8417 3075 8408
      3068 8408 3067 8398 3056 8384
TIME...MOT...LOC 1141Z 231DEG 40KT 3039 8447 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

$$

01-GONZALEZ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Oct 28, 6:39 AM EDT, 1 hour 3 minutes earlier.

Area forecast discussion, Oct 28, 6:39 AM EDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
639 AM EDT Thu Oct 28 2021

.AVIATION...
[Through 12Z Friday]

Showers and thunderstorms will continue eastward through the area
today. A mix of VFR to LIFR will be possible, with LIFR conditions
fairly isolated and brief in nature. Conditions will improve from
W to E through the day, becoming gusty in the wake of the front.

&&

.PREV DISCUSSION [315 AM EDT]...

.NEAR TERM [Through Tonight]...

A broad line of showers and thunderstorms will continue to push
eastward across the area today ahead of a strong cold front. Some
of these storms could be strong to severe, with gusty winds, a few
tornadoes, and heavy rainfall the primary concerns. Although the
line itself is less organized than initially anticipated, several
embedded supercells have developed within it, which in turn keeps
the gusty wind and tornado threat ongoing with the best chances
for severe weather closer to the coastal counties. Heavy rain
rates are also occuring with these storms, but storm motion has
been fast enough to limit the overall flood threat to vulnerable
urban areas near the coast. Expect these storms to continue
eastward through the morning, eventually exiting the eastern
portions of our area likely in the late morning or early afternoon
hours. Windy conditions will remain in the wake of the front
through at least Friday, and a wind advisory remains in effect for
our coastal areas. High temperatures today will remain a very
humid upper 70s to low 80s with strong moisture advection just
ahead of the front. The windy post-frontal winds will allow for
strong CAA over the area this evening and tonight, bringing low
temperatures well into the 50s across the area.

.SHORT TERM [Friday Through Saturday]...

Mostly dry, cool, and breezy conditions are expected for the
short term period as CAA remains in place behind the front. A
series of a couple of troughs or weak boundaries are forecast to
push across the area, keeping the gradient fairly tight and
leading to a slight chance for showers over the coastal waters and
perhaps near the coast. High temperatures on Friday and Saturday
are forecast to be quite cool in the low/mid 60s inland to the low
70s across the SE Big Bend. Windy conditions will cause the
apparent temperature to feel a few degrees cooler than that. Low
temperatures overnight are forecast in the upper 40s to low 50s.

.LONG TERM [Saturday Night Through Thursday]...

The last boundary pushing across finally exits the area and clears
out the rain chances until late in the week when another cold
front begins to approach the region. Winds continue to subside
into the weekend as high pressure settles into the deep south,
remaining just northwest of our area. This will keep northwest to
northerly winds in place through Tuesday, keeping dry conditions
in place. While high temperatures begin to rebound into the mid
70s, low temperatures will remain cool if not a touch cooler for
Sunday night as the high pressure moves closer and radiational
cooling is maximized. Winds become easterly again Wednesday as
high pressure moves eastward and another front begins to work its
way eastward across the south. High temperatures will increase a
bit into the mid to upper 70s with low temperatures rebounding
into the mid to upper 50s as moisture slowly returns.

.MARINE...

Deteriorating boating conditions will continue over the next
several hours and will persist through Saturday morning. A strong
cold front with some strong to severe thunderstorms is pushing
through our forecast waters tonight and will continue through
Thursday morning. Gusty westerly winds up to 40 knots with
sustained winds near 30 knots at times behind the front will
elevate seas up to 15 feet through Friday night. Given these
conditions, a Gale Warning remains in effect. Beyond Friday
night, Small Craft Advisory conditions are expected to extend
through Saturday and Saturday night as seas will take time to
settle as the upper level system finally lifts north of the region
during the day Saturday. Conditions should continue to improve
through Sunday and into the following work week.

.FIRE WEATHER...

High dispersions are expected today with very strong transport
winds in the wake of a strong cold front. Relative humidity
values will remain well above critical thresholds. Winds will
remain breezy through at least Friday. A wind advisory is in
effect for our coastal zones.

.HYDROLOGY...

Showers and thunderstorms will continue to push through the
region through the early morning hours today. While heavy
rainfall is expected with some of these storms, the progression of
the squall line and proceeding showers should be fast enough that
widespread flash flooding is not anticipated. Area rivers remain
in decent shape, therefore, there are no concerns with river
flooding at this time. The main concern hydrology-wise will be
the coastal flooding in Apalachee Bay due to very strong onshore
flow along Taylor and Dixie counties. Given this threat, a coastal
flood advisory has been issued from Wakulla county to Dixie
county. Although onshore flow is not expected behind the front
along Wakulla and Jefferson counties, a coastal flood advisory was
still issued due to the expected piling up of water in Apalachee
Bay given the strong and consistent flow into the Bay.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage (while following all
local, state, and CDC guidelines) by calling the office or tweeting
us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   80  57  68  51  70 /  90  20  30   0   0
Panama City   79  59  68  55  70 /  60  30  40  20  10
Dothan        76  52  64  51  65 /  60  10  10   0   0
Albany        78  53  66  51  66 /  90  10  10   0   0
Valdosta      78  55  69  50  68 /  90  20  20   0   0
Cross City    81  63  73  54  71 /  90  30  50  30  10
Apalachicola  80  60  70  55  69 /  80  40  60  30  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 8 PM EDT /7 PM CDT/ Friday for Coastal Bay-
     Coastal Dixie-Coastal Franklin-Coastal Gulf-Coastal
     Jefferson-Coastal Taylor-Coastal Wakulla-South Walton.

     Coastal Flood Advisory from 4 PM this afternoon to 11 AM EDT
     Friday for Coastal Dixie-Coastal Jefferson-Coastal Taylor-
     Coastal Wakulla.

     High Rip Current Risk through Saturday morning for Coastal Bay-
     Coastal Franklin-Coastal Gulf-South Walton.

     High Surf Advisory until 8 AM EDT /7 AM CDT/ Saturday for
     Coastal Bay-Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...Gale Warning until 2 AM EDT /1 AM CDT/ Saturday for Apalachee
     Bay or Coastal Waters From Keaton Beach to Ochlockonee
     River FL out to 20 Nm-Coastal Waters From Ochlockonee River
     to Apalachicola Fl out to 20 Nm-Coastal waters from
     Suwannee River to Keaton Beach FL out 20 NM-Coastal waters
     from Mexico Beach to Apalachicola FL out 20 NM-Coastal
     waters from Mexico Beach to Okaloosa Walton County Line FL
     out 20 NM-Waters from Suwannee River to Apalachicola FL
     from 20 to 60 NM-Waters from Apalachicola to Mexico Beach
     FL from 20 to 60 NM-Waters from Mexico Beach to Okaloosa
     Walton County Line FL from 20 to 60 NM.

&&

NEAR TERM...Merrifield
SHORT TERM...Merrifield
LONG TERM...Merrifield
AVIATION...Merrifield
MARINE...Merrifield
FIRE WEATHER...Merrifield
HYDROLOGY...Merrifield

In the hours before

Local storm report, Oct 28, 6:48 AM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
648 AM EDT THU OCT 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     MARINE TSTM WIND FRANKLIN EOC            29.72N 85.03W
10/28/2021  M45 MPH          FRANKLIN           FL   MESONET

            45 MPH GUST AT THE FRANKLIN EOC WEATHERSTEM.

&&
Local storm report, Oct 28, 6:58 AM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
658 AM EDT THU OCT 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 AM     MARINE TSTM WIND APALACHICOLA AIRPORT    29.73N 85.03W
10/28/2021  M49 MPH          FRANKLIN           FL   ASOS

            ASOS STATION KAAF APALACHICOLA.

&&
Local storm report, Oct 28, 7:01 AM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
701 AM EDT THU OCT 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0701 AM     MARINE TSTM WIND 1 WNW CARRABELLE BEACH  29.84N 84.70W
10/28/2021  M43 MPH          FRANKLIN           FL   MESONET

            43 MPH AT CARRABELLE MESONET.

&&
Local storm report, Oct 28, 7:25 AM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
725 AM EDT THU OCT 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     MARINE TSTM WIND 18 S SAINT GEORGE ISLAN 29.41N 84.86W
10/28/2021  M43 MPH          GMZ755             FL   MESONET

            MESONET STATION SGOF1 17 S SAINT GEORGE
            ISLAND REPORTED A GUST OF 43 MPH.

&&

RH
Local storm report, Oct 28, 7:27 AM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
727 AM EDT THU OCT 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 AM     MARINE TSTM WIND 3 SSW EASTPOINT         29.71N 84.89W
10/28/2021  M39 MPH          GMZ755             FL   MESONET

            MESONET STATION 0569W 2.9 S EASTPOINT
            (WEATHERSTEM) REPORTED A GUST OF 39 MPH.

&&

RH
Special weather statement, Oct 28, 7:42 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
742 AM EDT Thu Oct 28 2021

FLZ016>018-027-GAZ157-281215-
Gadsden FL-Inland Jefferson FL-Inland Wakulla FL-Leon FL-Grady GA-
742 AM EDT Thu Oct 28 2021

...Heavy rain will impact portions of north central Wakulla,
southeastern Gadsden, northwestern Jefferson, Leon and southeastern
Grady Counties through 815 AM EDT...

At 741 AM EDT, Doppler radar was tracking a cluster of heavy rain 7
miles south of Midway, moving northeast at 45 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Monticello, Midway, Tallahassee, Florida State University, Florida A
And M, Tallahassee Comm College, Doak Campbell Stadium, Lake
Bradford, Alma, Gaither Community Center, Tallahassee Memorial Hosp,
Rocky Hill, Miccosukee, Iamonia, Tallahassee Mall, Tallahassee
Regional A/P, Governors Square Mall, Lake Miccosukee, Belair and Lake
Talquin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3022 8455 3035 8466 3082 8417 3075 8408
      3068 8408 3067 8398 3056 8384
TIME...MOT...LOC 1141Z 231DEG 40KT 3039 8447

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

01-GONZALEZ

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 11:23 PM EDTSpecial Marine WarningTAE2 hr
Oct 28, 12:21 AM EDTSpecial Marine WarningTAE3 hr
Oct 28, 1:06 AM EDTSpecial Marine WarningTAE114 min
Oct 28, 2:06 AM EDTTornado WarningTAEBay24 min
Oct 28, 2:40 AM EDTFlash Flood WarningTAEBay, Walton, Washington3 hr
Oct 28, 2:52 AM EDTSpecial Marine WarningTAE113 min
Oct 28, 3:08 AM EDTSpecial Marine WarningTAE2 hr
Oct 28, 4:23 AM EDTFlash Flood WarningTAEBay, Calhoun, Jackson, Washington3 hr
Oct 28, 4:37 AM EDTSpecial Marine WarningTAE3 hr
Oct 28, 5:06 AM EDTSpecial Marine WarningTAE114 min
Oct 28, 6:53 AM EDTSpecial Marine WarningTAE3 hr
Oct 28, 7:53 AM EDTTornado WarningTAEDixie26 min
Oct 28, 9:52 AM EDTSpecial Marine WarningTAE53 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.